MAUDE Adverse Event Report: ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,LFT,SS; PLATE, FIXATION, BONE

ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,LFT,SS; PLATE, FIXATION, BONE
Model Number CLAV FRAC PLT,CENTRAL THIRD,LFT,SS
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the ar-2653cl plate broke post op.The original date of surgery was (b)(6) 2020; clavicle fracture and reverse total shoulder.Patient is male, (b)(6); there was no known event that caused the break.A second surgery was done to remove the broken plate and a synthes plate was implanted.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-2653cl plate and 8 screws total were received for investigation.Of the 8 screws received, 6 were locking and two were non-locking.All 8 were various sizes.Of the locking screws, four were found (using 12" caliper dial id:007) to be approximately.7", and two were found to be approximately.9".Of the two non-locking screws, one was found to be approximately.6", and the other was found to be approximately.9".Material analysis showed each screw was made of 316 stainless steel.It was assessed that the ar-2653cl plate broke at approximately 1.6" down, with both pieces returned for analysis.Visual inspection noted the presence of thread damage to the holes of the plate, and surface scratches/cuts proximal to the holes.Material analysis concluded that the plate met all as-received specifications.As such, the most likely cause of the event remains undetermined, although it was recorded that the patient experienced a non-union post-op.This submission also contains additional information that has been added to the event description is section b5.
 
Event or Problem Description
It was reported that the ar-2653cl plate broke post op.The original date of surgery was (b)(6) 2020; clavicle fracture and reverse total shoulder.Patient is male, 61; there was no known event that caused the break.A second surgery was done to remove the broken plate and a synthes plate was implanted.Additional information obtained 1/8/2021: the actual date of the revision surgery was (b)(6) 2020.Additional information obtained (b)(6) 2021: fda medwatch letter (mw5098291), for report that had been submitted by the surgeon, was received.Report states: "patient had a clavicle orif for chronic longstanding non-union of clavicle.Within 6 weeks plate was noted to have bent and broke completely at 10 weeks.".

Brand Name
CLAV FRAC PLT,CENTRAL THIRD,LFT,SS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11117171
Report Number1220246-2021-02445
Device Sequence Number3923271
Product Code HRS
UDI-Device Identifier00888867027442
UDI-Public00888867027442
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCLAV FRAC PLT,CENTRAL THIRD,LFT,SS
Device Catalogue NumberAR-2653CL
Device Lot Number5262004
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;